Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tag

After Accutane . . . what medication is most effective of lightening scars?

Recommended Posts

I've much appreciated everyone's insight in the war on acne. I've been on Accutane for 2 months now and my random but drastic break out with acne is going away. I know that a person can not/should not get anything done to there face for 6 months post accutane. I was reading that you can use topical meds to help fade the scars right after your couse of accutane is over. What is the best medication to use after getting off accutane to help fade the scars?

Share this post


Link to post
Share on other sites

i think aloe vera helps fade red marks, if that's what u r talking about. i'm using the actual plant.

as for indented, i really wouldn't use anything while on accutane however a poster here, carys, says her derm gave her tazorac, which is a retinoid the day of her last pill and from reading other posters it's suppose to help with mild indented scars.

that's what i plan on doing.

Share this post


Link to post
Share on other sites

I have been off accutane for almost 2 years, and I was convinced that the red marks would never go away. It took months, but it is all but gone. I honestly wouldnt worry about using anything, just be patient and it will gradually get better.

My back was COVERED in hundreds of red spots, it was absolutley horrible. 1 1/2 years later, you seriously cannot tell I ever had any acne. It is truly amazing.

Share this post


Link to post
Share on other sites

I think you are thinking of hydroquinone. But really, as your healing response normalizes after your course, the marks will fade much more rapidly so you may not need anything but time.

Share this post


Link to post
Share on other sites

i think aloe vera helps fade red marks, if that's what u r talking about. i'm using the actual plant.

as for indented, i really wouldn't use anything while on accutane however a poster here, carys, says her derm gave her tazorac, which is a retinoid the day of her last pill and from reading other posters it's suppose to help with mild indented scars.

that's what i plan on doing.

Yep, that's me!

BTDT, is right, though. If you don't want to use retinoids, eventually time will even out your marks.

Share this post


Link to post
Share on other sites

Carys, Tazorac will help the fading of red marks? Did you start using it right after your course of accutane, or did you wait a while to use it?

Share this post


Link to post
Share on other sites

Carys, Tazorac will help the fading of red marks? Did you start using it right after your course of accutane, or did you wait a while to use it?

I would say it's helped to fade mine. You can't even really see them anymore at all.

Yep, I started using it the day I took my last 'tane pill, but it's important to go slowly. Tazorac is pretty harsh stuff. I think it's also important to start it right after 'tane--as opposed to waiting--because there isn't anything hiding out under the skin, so no IB.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×